Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

SVT

I am a 53 yr old female . Low blood pressure,low cholestral and tri. Exercise daily. Weight 110, height 5'4". No health problems. Started having SVT. Pulse gets up to 220 last about 15 minutes and usually happens when I exercise. Only happens about once a month. Take risperdal for bipolar. Could this be causing the svt and if caused by risperdal is it dangerous. Doctors say I need no medication for the SVT which is find with me.
10 Responses
Avatar universal
cpont,

Thanks for the post.

Q:"Take risperdal for bipolar. Could this be causing the svt and if caused by risperdal is it dangerous"

I am not aware of an association between risperdal and SVT.  Risperdal has been associated, rarely, with prolongation of the QT interval and torsades.  This leads to the conclusion that risperdal may have cardiac manifestations in some people.  However, SVT caused by risperdal, if it happens at all, would be very rare.

Hope that helps.


Avatar universal
i know this will probably get alot of negative feedback. but i had sinus tachycardia and started taking valium(not from a doctor.) i take it about every other day and my sinus tach has since been cured. i feel "normal" again. i wonder why its helped??? i still have pvc's but they dont phase me like they used to. i know i need to be careful because its addictive, but so far its been the only thing that has helped my heart act the way i want it to....::::knocks on woood:::
kim
Avatar universal
Hi Kimma, have just read your post on Valium.  I will tell you my experience. I have suffered with PVC's for over 20 years now and when they were first diagnosed I was having them so frequently, sometimes 10,000 in 24 hours.  I found them very difficult to cope with and of course the anxiety associated with being scared that something dreadful was about to happen made life very miserable. After all the usual tests etc and trying a few different anti arrhythmic drugs (non of which helped) I was told it was something I would have to live with and my doctor prescribed Valium.

I took a 5mg tablet when I felt I needed to and certainly it helped me to cope better as it relieved the anxiety I felt toward these awful PVC's.  Some days were better than others and I didn't take any Valium at all but I never took more than one 5mg tablet in a day.  This went on for 7 years until I had to go into hospital for an operation (not heart related).  I didn't have the valium in hopsital and I started to feel really ill. What I didn't realise at the time was I was having withdrawal symptoms. Once I put two and two together I stopped taking the valium gradually and had the worst year of my life.
  I had withdrawal symptoms of the worst kind for nearly 12 months, nausea, vomiting, agitation, horrendous anxiety, diarrhoea, I honestly felt as if I was going to die. I did eventually get over it and this was 10 years ago and I havn't had a Valium since.  The irony is that they never actually made the PVC's go away only the worry of them and I still have PVC's now but not so frequently.  I suppose over the years you do eventually get used to them.
I found a book called The Accidental Addict which helped me to realise what was happening.
I really hope you don't mind me telling you all this but I feel so strongly that Valium should not be used frequently over a long period of time, it doesn't take a large dose to become "accidently addicted"  It certainly has its place in Medicine for acute anxiety but not long term. I would hate for you or anyone to go through what I went through, so please be careful.

Best wishes to you
21064 tn?1309308733
When an internest prescribed Xanax for me for frequent pvcs, my EP explained that they would not "help" the pvcs.  Rather, I just wouldn't care.  Found that to be very true!

Be careful, after a VERY short time on the Xanax, I found that I needed to increase the dose to have the same effect...After about one month, I realized I could easily become hooked.  I backed off of the Xanax and put more faith in my EP and traditional meds used to relieve the symptoms of pvcs. Have found much greater relief : )

Good luck Kimma!
Avatar universal
Im really glad that I read these post. I take no meds for my pac, pvcs, aivr and nonsustained vtac and I also have a racing heart on occasions dont know what that one is. I have been so tempted to take xanax or valuim or anything of that nature just so I cope with all of this and to help with the fear. But I have been very reluctant aobut this due to the addiction of these medication. Im a very high strung person type A personality and one doctor told me I should take a small dose of valuim everyday because of this now Im thinking "I cant believe this doctor wanted me to get hooked on such a medication". Nice doctor uh. I choose to not take any medications meaning beta blockers because my cardio-ep doctor said that I would be better off to doing and just live with it. Well we all know that sometimes thats totally impossible so I really considered valuim alot and at times I still think I should, but Its really good to here the things you have written about it.I watched Oprah one day and they talked about prescription drugs and there addictions. That too also made me really think about it because I would probably become very addicted if it helped with my fear. Life would be wonderful wouldnt it.
wmac
Avatar universal
I started on Alprazolam (anti-anxiety) and my heart settled right down.  However, I am now pretty dependent on it.  But, my doctor told me to continue taking three tablets 3xday and it sure has helped.  I will try to go off eventually but not ready yet.  I've decided that I want to wait the full year since my ablation last October before I start backing off.  My EP stated that it can take up to a year before all settles down after my avnrt ablation.  I am glad you are feeling better Kimma.  I thought about you a lot and hoped and prayed things would finally settle down for you.  Also, I'd like to say hi to Pluto and momto3.  Great reading your posts.  Keep it up.
Avatar universal
Very happy to hear you are doing better.  I too, take an anti-anxiety drug (alprazolam) and it has helped tremendously. Also, want to take this opportunity to say Hi to Pluto and Momto3.  Great reading all of the posts!
Avatar universal
Sorry for the duplication on the above posts!
Avatar universal
Hi there... I just wanted to write you a short note to let you know that it is possible NOT to get hooked on these drugs. In my experence I found that a very light dose of Xanax... prescribed by my cardio doc... worked miracles. He gave me the lowest dose available and i even cut those in half... I really believe that this helped to reduce the anxiety about the pvc's which in turn reduced them a lot. However I did lower my Blood pressure and was taking 250 mg of Mag oxide and 1000mg of Omega 3 each day... So whether it was a combo of doing all of that i dont know.. But i do know that the Xanax did help a lot... Incidentally I am an extremely high strung person and worry about everything. I am now not taking xanax except when needed.. maybe once every 4 or 5 days. so there is a place for these drugs... thank you so much. I do have an occasional pvc but the xanax did help me thru the tough days .
Avatar universal
Hi!  I found great relief from PVC's by taking Zoloft.  Like
you were saying, with the Zoloft, I didn't get so freaked out
from the PVC'S...then when you are not so freaked out, they
go away.  Plus, the biggie, is that it's not habit forming.
I would not be feeling so great if it were not for Zoloft.
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.